MAUDE Adverse Event Report: ENDOLOGIX, INC AFX; BIFURCATED STENT GRAFT

ENDOLOGIX, INC AFX; BIFURCATED STENT GRAFT
Model Number BA28-70/I16-30
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Detachment Of Device Component (1104); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation as they remain implanted in the patient.If additional information pertinent to the event is received, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent and a suprarenal aortic extension.A follow-up cta revealed a type iiia endoleak on the patient's right side.Further communication received noted a type ii endoleak also present.The physician elected to re-intervene implanting two (2) infrarenal extensions successfully resolving the endoleak.As of date, no additional patient sequelae has been reported.
 
Additional Manufacturer Narrative
At the completion of the investigation, based on the information clinical evaluation was able to find substantial evidence to support the following reported events; endoleak type iiia with complete component separation, secondary endovascular procedure to place two additional proximal extension.Clinical evaluations was unable to find substantial evidence to confirm the following reported events; endoleak type ii from the lumbar.Additionally there was evidence to reasonably support an aneurysm enlargement.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The most likely cause of the loss of seal and implant separation was related to the large aneurysm diameter at implant.The unintended user-related issue of failure to identify the type iiia endoleak most likely contributed to the event.No procedure related issues were identified.Additionally, related off label and cautionary product use conditions could not be identified due to a lack of medical images prior to implant.Associated clinical harms for this device failure included: type iiia endoleak, aneurysm enlargement, and an additional endovascular procedure.And, the final patient disposition was discharged on post-operative day one.There was no device related issue involving the type ii endoleak, this cautionary product use condition of patent lumbar arteries, likely contributed to the clinical harm: type ii endoleak.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.Correction: remove udi #.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC
2 musick
irvine CA 92618
MDR Report Key6609956
Report Number2031527-2017-00284
Device Sequence Number16267195
Product Code MIH
UDI-Device Identifier00818009011473
UDI-Public(01)00818009011473(17)191122
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2015
Device Model NumberBA28-70/I16-30
Device Lot Number1046786-018
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer05/05/2017
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR